redness around mouth

As we all know, rosacea is more than just a red face, but indeed trying to treat the redness or erythema associated with rosacea is quit tricky. Use this forum to get the lastest and greatest information.

redness around mouth

Postby loveorbread » Sun Jun 17, 2012 10:50 am

Hi everyone, I've posted here before but I wanted to ask some questions to the community/share where I've come since I started using this site.

I was finally diagnosed as having topical steroid rosacea (located around my mouth, mainly on my chin). My doctor said I'm on the tail-end of things (1 year after stopping cold-turkey) but I have a 'rosacea component' (I'm fair skinned) so I just need to always be careful but I do not have rosacea.

What is most frustrating though is the residual redness on my chin. some days it's so bad (like right now) but other days it's not too bad, pinkish/red.
I can't use topicals (other than promiseb sparingly) since I have super sensitive skin and usually react badly to things 2-3 days after applying.

I tried avar-e sodium sulfacetamide and sulfur cream sparingly on my chin to help with some under the skin bumps but it aggravated my skin. my dr. said I had a staph infection so she gave me mupirocin and a new vitamin (nicazel). the mupirocin helped with the weepy bumps but now my chin is swollen, very red, and it's so uncomfortable.

The rest of my face is ok, not red, even pale most of the day unless I get overheated. but it's like I'm wearing a mask on my chin and around my mouth, it's always inflammed looking and nothing seems to help.

my questions are:
1. will this redness ever fade on its own?

2. if I'm experiencing an allergic reaction to the mupirocin, is it ok to try a very mild steroid cream and try and wean off?

3. any other tips to help with redness of the chin.


thank you!


current medications: oracea 1x a day, nicazel vitamin 2x a day, omega 3 1x a day, promiseb (every other day)
loveorbread
Regular Helper
Regular Helper
 
Posts: 50
Joined: Sun Nov 06, 2011 4:44 am


Re: redness around mouth

Postby loveorbread » Sun Jun 17, 2012 11:01 am

this is what it looks like now

Image
loveorbread
Regular Helper
Regular Helper
 
Posts: 50
Joined: Sun Nov 06, 2011 4:44 am

Re: redness around mouth

Postby CrabbyCathy » Mon Jun 18, 2012 7:31 pm

If I'm not mistaken, steroid-induced rosacea will resolve, as opposed to "regular" rosacea.

http://en.wikipedia.org/wiki/Steroid_rosacea

I don't see how using a steroid cream again could help things, since the cause of the problem IS the steroid cream, but perhaps a derm could answer better (they mention weaning down to a weaker steroid in the article linked above, also).

Sorry to play the derm card again, but if you think you are having an allergic reaction to your medications--he/she is the best person to go to.
Cathy (makeup)
See my blog for tips and helpful links!
Please note: Any advice offered here is not meant to replace medical advice. Always see your dermatologist.
User avatar
CrabbyCathy
Moderator Team
 
Posts: 2584
Joined: Tue Mar 25, 2008 12:09 am
Location: San Francisco Bay Area, California, USA


Return to Red Face

cron